MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the manufacturing and expiration dates are currently unavailable.Therefore, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a thermocool smarttouch and some irrigation holes were occluded.It was reported the thermocool smarttouch catheter seems slightly obstructed and does not allow to ablate because when ablating with smartablate the temperature cut-off was quickly reached.Also when flushing the catheter outside of the patient we don¿t see water coming through every hole at the tip.Another catheter from a different lot had to be used.There were no patient consequences.On 3-jul-2024, additional information was received indicating the issue occurred while the device was being used on the patient.They tried to flush the irrigation tubing set without the catheter and there was no issue.With the catheter during the flush the water was not going through each hole homogeneously.There was no error on the smartablate pump, only on the smartablate generator.As such, the event was reassessed as an mdr reportable malfunction based on the new information received.
 
Additional Manufacturer Narrative
On 6-aug-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
It was reported the thermocool smarttouch catheter seems slightly obstructed and does not allow to ablate because when ablating with smartablate the temperature cut-off was quickly reached.Also when flushing the catheter outside of the patient we don¿t see water coming through every hole at the tip.Another catheter from a different lot had to be used.There were no patient consequences.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection, temperature and impedance, and pump and pressure gauge test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.Temperature and impedance test were performed and the device was found working correctly.No temperature or impedance issues were observed.A pump and pressure gauge test were performed, and the device was irrigated correctly.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The high temperature and irrigation issues reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following recommendations: when rf current is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned.Make sure the irrigation holes are not plugged prior to re-insertion.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Correction: it was noticed the incorrect date received by manufacturer was reported in field g3 of the 3500a initial medwatch report.The incorrect date reported was 3-jul-2024.Please consider 1-jul-2024 to be the correct date.Note: the full udi has now been provided under field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19833738
Report Number2029046-2024-02503
Device Sequence Number7504955
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)270519(10)31325153M
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31325153M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/06/2024
08/23/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/07/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SMARTABLATE GENERATOR; UNK_SMARTABLATE PUMP
Patient SexUnknown